For those who have stopped anti's

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

New Member

Date Joined Apr 2007
Total Posts : 3
   Posted 5/23/2007 8:20 AM (GMT -6)   
Trying to wean myself off zoloft (with Dr's help) and was wondering how long it took for the weight to come off.  Has it been terribly hard to lose the weight? Does just decreasing the amount of anti's help? Any and all info is greatly appreciated.

New Member

Date Joined May 2007
Total Posts : 5
   Posted 5/24/2007 2:35 PM (GMT -6)   
I'd like to know too. There's not a lot of info on it. The little info I did find was that some ppl go back to normal, some do not or either take a long time to, like a year or more.

Unfortunately most ppl only post negative things, so all those ppl who must have gotten back to their normal weight don't have a reason to post. Little do they know we need the inspiration!!!
My Blog - Coming off anti depressants and monitoring weight changes

Regular Member

Date Joined Aug 2005
Total Posts : 129
   Posted 5/26/2007 3:45 PM (GMT -6)   
From my experience i would recommend weaning off pretty slowly and learning new coping skills before you start to wean off of them. I would suggest learning Cbt with a therapist, group or on your own. The book we used in my group Been There, Done That? DO THIS! by Sam Obitz was written by someone from UCLA and recommends a program there so if you are still at UCLA I would look into that. As far as your question about losing weight I didn't lose much if any until I was completely off of my AD's but now I am back at my prior weight and it only took me a few months to get back down again but I imagine it is different for everyone.

Veteran Member

Date Joined Feb 2007
Total Posts : 595
   Posted 5/27/2007 6:09 AM (GMT -6)   
don`t do what i have done in the past i just stopped the cold turkey after being on them for a lot of years but only did it as i had had enough and couldn`t cope .the withdrawals were hell but now i`m doing ok i still have my depression and always will i just want to have a go at handeling it myself.

Veteran Member

Date Joined Dec 2005
Total Posts : 3036
   Posted 5/27/2007 7:09 AM (GMT -6)   
You need to make sure that you are under the doctor's care before you start weaning off of meds.
If you feel the med is causing the weight gain what about seeing if your doctor can give you something else. The treatment for depression is very important.
Just be careful....the withdrawals from some meds are horrible.!

Mod- Depression

Chronic Depression, Panic Attacks,Anxiety Attacks,Anorexia
Meds I have taken throughout the years:Wellbutrin,Tranxene,Paxil,Prozac,Valium,
Currently taking none.

"I am woman,hear me roar one day and cry the next!!!"

Regular Member

Date Joined Aug 2005
Total Posts : 129
   Posted 5/27/2007 12:30 PM (GMT -6)   
Cold turkey is crazy imo. I was under a doctor's care when I weaned off and I took it even slower than he recommended.
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 26, 2016 8:16 AM (GMT -6)
There are a total of 2,712,228 posts in 299,072 threads.
View Active Threads

Who's Online
This forum has 153655 registered members. Please welcome our newest member, phoekkjpwe.
275 Guest(s), 13 Registered Member(s) are currently online.  Details
XxdavexX, 0311, bluesharp, theislander, Almost a 10, AK, TilTheEndOfTime, LMusings, Ivymarie, k07, Amy C33, Kristvet86, Mattyice

Follow on Facebook  Follow on Twitter  Follow on Pinterest

©1996-2016 LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer